Pseudorandomness of the Ostrowski sum-of-digits function
Journal de théorie des nombres de Bordeaux, Volume 30 (2018) no. 2, pp. 637-649.

For an irrational α(0,1), we investigate the Ostrowski sum-of-digits function σ α . For α having bounded partial quotients and ϑ, we prove that the function g:ne(ϑσ α (n)), where e(x)=e 2πix , is pseudorandom in the following sense: for all r the limit

γr=limN1N0n<Ng(n+r)g(n)¯

exists and we have

limR1R0r<Rγr2=0.

Pour un nombre irrationnel α(0,1), nous étudions la fonction somme des chiffres d’Ostrowski σ α . Étant donné un nombre α à quotients partiels bornés et un nombre ϑ, nous montrons que la fonction g:ne(ϑσ α (n)), où e(x)=e 2πix , est pseudo-aléatoire dans le sens suivant : pour tout r la limite

γr=limN1N0n<Ng(n+r)g(n)¯

existe et on a

limR1R0r<Rγr2=0.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1042
Classification: 11A55, 11A67
Keywords: Ostrowski numeration, pseudorandomness, Fourier–Bohr spectrum
Spiegelhofer, Lukas 1

1 Institute of Discrete Mathematics and Geometry, Vienna University of Technology Wiedner Hauptstrasse 8–10 1040 Vienna, Austria
@article{JTNB_2018__30_2_637_0,
     author = {Spiegelhofer, Lukas},
     title = {Pseudorandomness of the {Ostrowski} sum-of-digits function},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {637--649},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {30},
     number = {2},
     year = {2018},
     doi = {10.5802/jtnb.1042},
     mrnumber = {3891330},
     zbl = {1441.11014},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jtnb.1042/}
}
TY  - JOUR
AU  - Spiegelhofer, Lukas
TI  - Pseudorandomness of the Ostrowski sum-of-digits function
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2018
SP  - 637
EP  - 649
VL  - 30
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - http://www.numdam.org/articles/10.5802/jtnb.1042/
DO  - 10.5802/jtnb.1042
LA  - en
ID  - JTNB_2018__30_2_637_0
ER  - 
%0 Journal Article
%A Spiegelhofer, Lukas
%T Pseudorandomness of the Ostrowski sum-of-digits function
%J Journal de théorie des nombres de Bordeaux
%D 2018
%P 637-649
%V 30
%N 2
%I Société Arithmétique de Bordeaux
%U http://www.numdam.org/articles/10.5802/jtnb.1042/
%R 10.5802/jtnb.1042
%G en
%F JTNB_2018__30_2_637_0
Spiegelhofer, Lukas. Pseudorandomness of the Ostrowski sum-of-digits function. Journal de théorie des nombres de Bordeaux, Volume 30 (2018) no. 2, pp. 637-649. doi : 10.5802/jtnb.1042. http://www.numdam.org/articles/10.5802/jtnb.1042/

[1] Barat, Guy; Berthé, Valérie; Liardet, Pierre; Thuswaldner, Jörg Dynamical directions in numeration, Ann. Inst. Fourier, Volume 56 (1987) no. 7, pp. 1987-2092 | DOI | MR | Zbl

[2] Barat, Guy; Liardet, Pierre Dynamical systems originated in the Ostrowski alpha-expansion, Ann. Univ. Sci. Budap. Sect. Comput, Volume 24 (2004), pp. 133-184 | MR | Zbl

[3] Berthé, Valérie Autour du système de numération d’Ostrowski, Bull. Belg. Math. Soc. Simon Stevin, Volume 8 (2001) no. 2, pp. 209-239 | Zbl

[4] Bertrandias, Jean-Paul Suites pseudo-aléatoires et critères d’équirépartition modulo un, Compos. Math., Volume 16 (1964), pp. 23-28 | MR | Zbl

[5] Coquet, Jean Sur les fonctions q-multiplicatives pseudo-aléatoires, C. R. Math. Acad. Sci. Paris, Volume 282 (1976), pp. 175-178 | MR | Zbl

[6] Coquet, Jean Contribution à l’étude harmonique des suites arithmétiques, 1978 Thèse d’Etat, Orsay (France) | Zbl

[7] Coquet, Jean Répartition modulo 1 des suites q-additives, Commentat. Math., Volume 21 (1980), pp. 23-42 | MR | Zbl

[8] Coquet, Jean Répartition de la somme des chiffres associée à une fraction continue, Bull. Soc. R. Sci. Liège, Volume 51 (1982) no. 3-4, pp. 161-165 | Zbl

[9] Coquet, Jean; Kamae, Teturo; Mendès France, Michel Sur la mesure spectrale de certaines suites arithmétiques, Bull. Soc. Math. Fr., Volume 105 (1977) no. 4, pp. 369-384 | DOI | Numdam | Zbl

[10] Coquet, Jean; Rhin, Georges; Toffin, Philippe Représentations des entiers naturels et indépendance statistique. II, Ann. Inst. Fourier, Volume 31 (1981) no. 1, pp. 1-15 | DOI | Numdam | Zbl

[11] Coquet, Jean; Rhin, Georges; Toffin, Philippe Fourier–Bohr spectrum of sequences related to continued fractions, J. Number Theory, Volume 17 (1983) no. 3, pp. 327-336 | DOI | MR | Zbl

[12] Grabner, Peter J.; Liardet, Pierre; Tichy, Robert F. Odometers and systems of numeration, Acta Arith., Volume 70 (1995) no. 2, pp. 103-123 | DOI | MR | Zbl

[13] Montgomery, Hugh L. The analytic principle of the large sieve, Bull. Am. Math. Soc., Volume 84 (1978) no. 4, pp. 547-567 | DOI | MR | Zbl

[14] Spiegelhofer, Lukas Correlations for Numeration Systems, Technischen Universität Wien (Austria) (2014) (Ph. D. Thesis)

Cited by Sources: